Direct solutions of nth-order IVPs by homotopy-perturbation method

M. S H Chowdhury, Ishak Hashim

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

In this paper, a class of linear and nonlinear nth-order initial value problems (IVPs) is considered. The solutions of these IVPs are obtained by the homotopy-perturbation method (HPM). The HPM can be considered as one of the new methods belonging to the general classification of perturbation methods. Generally, the HPM deals with exact solvers for linear differential equations and approximative solvers for nonlinear equations. Several test cases are chosen to demonstrate the efficiency of HPM.

Original languageEnglish
Pages (from-to)756-762
Number of pages7
JournalInternational Journal of Computer Mathematics
Volume87
Issue number4
DOIs
Publication statusPublished - Mar 2010

Fingerprint

Homotopy Perturbation Method
Initial value problems
Initial Value Problem
Nonlinear equations
Differential equations
Perturbation Method
Linear differential equation
Nonlinear Equations
Demonstrate

Keywords

  • Homotopy-perturbation method
  • Initial value problems
  • Series solution

ASJC Scopus subject areas

  • Applied Mathematics
  • Computer Science Applications
  • Computational Theory and Mathematics

Cite this

Direct solutions of nth-order IVPs by homotopy-perturbation method. / Chowdhury, M. S H; Hashim, Ishak.

In: International Journal of Computer Mathematics, Vol. 87, No. 4, 03.2010, p. 756-762.

Research output: Contribution to journalArticle

@article{8a0e6a3c44a04c878afe5078914af9f5,
title = "Direct solutions of nth-order IVPs by homotopy-perturbation method",
abstract = "In this paper, a class of linear and nonlinear nth-order initial value problems (IVPs) is considered. The solutions of these IVPs are obtained by the homotopy-perturbation method (HPM). The HPM can be considered as one of the new methods belonging to the general classification of perturbation methods. Generally, the HPM deals with exact solvers for linear differential equations and approximative solvers for nonlinear equations. Several test cases are chosen to demonstrate the efficiency of HPM.",
keywords = "Homotopy-perturbation method, Initial value problems, Series solution",
author = "Chowdhury, {M. S H} and Ishak Hashim",
year = "2010",
month = "3",
doi = "10.1080/00207160802172224",
language = "English",
volume = "87",
pages = "756--762",
journal = "International Journal of Computer Mathematics",
issn = "0020-7160",
publisher = "Taylor and Francis Ltd.",
number = "4",

}

TY - JOUR

T1 - Direct solutions of nth-order IVPs by homotopy-perturbation method

AU - Chowdhury, M. S H

AU - Hashim, Ishak

PY - 2010/3

Y1 - 2010/3

N2 - In this paper, a class of linear and nonlinear nth-order initial value problems (IVPs) is considered. The solutions of these IVPs are obtained by the homotopy-perturbation method (HPM). The HPM can be considered as one of the new methods belonging to the general classification of perturbation methods. Generally, the HPM deals with exact solvers for linear differential equations and approximative solvers for nonlinear equations. Several test cases are chosen to demonstrate the efficiency of HPM.

AB - In this paper, a class of linear and nonlinear nth-order initial value problems (IVPs) is considered. The solutions of these IVPs are obtained by the homotopy-perturbation method (HPM). The HPM can be considered as one of the new methods belonging to the general classification of perturbation methods. Generally, the HPM deals with exact solvers for linear differential equations and approximative solvers for nonlinear equations. Several test cases are chosen to demonstrate the efficiency of HPM.

KW - Homotopy-perturbation method

KW - Initial value problems

KW - Series solution

UR - http://www.scopus.com/inward/record.url?scp=77951133593&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77951133593&partnerID=8YFLogxK

U2 - 10.1080/00207160802172224

DO - 10.1080/00207160802172224

M3 - Article

VL - 87

SP - 756

EP - 762

JO - International Journal of Computer Mathematics

JF - International Journal of Computer Mathematics

SN - 0020-7160

IS - 4

ER -